MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE PEEK CORPECTOMY RAILED SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 5991417
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Post Operative Wound Infection (2446); Fluid Discharge (2686)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as it remained in-situ.No radiographs were provided to confirm the event.Labeling review.Potential adverse events and complications: ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection." ".Potential risks identified with the use of this system, which may require additional surgery, include: infection." ".Patient education: the patient should be made aware of the limitations of the implant and potential risks of the surgery." postoperative warnings: "during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." cleaning and decontamination: "all instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions.".
 
Event or Problem Description
On (b)(6) 2017, a patient underwent an anterior cervical discectomy c3-c4, c4-c5 levels and corpectomy of c4 with insertion of monolith cage.No complications were reported during surgery.On (b)(6) 2017, patient developed malaise and began drainage from neck.Patient was re-admitted to the hospital on (b)(6) 2017 with diagnosis of wound seroma.Patient was taken to the or and prior incision was opened.Pulse lavage with 4 liters of normal saline and debridement of wound.The deep drain was replaced.

Brand Name
NUVASIVE PEEK CORPECTOMY RAILED SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7033142
Report Number2031966-2017-00164
Device Sequence Number156431
Product Code MQP
UDI-Device Identifier00887517677167
UDI-Public00887517677167
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151538
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number5991417
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR